Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

What causes rash on thighs when suffering from elevated liver enzymes?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1983 Questions
Diagnosed with severe gallstones, scheduled for surgery Wednesday. Had a blockage causing jaundice, bilirubin in urine (high levels) and severe pain. Passed gallstones. Currently feeling fine but developed a rash on my thighs on Friday night, now it's all over my back and torso. Not sure if it's related. It doesn't itch. I've had all my immunizations for measles, had german measles when I was a kid. No fever, no pain. The rash is a bit hot to the touch. Liver enzymes are currently high and bilirubin is still high according to pre-op bloodwork done yesterday. Not sure if I should go to the hospital or wait. 30 yr old, caucasian, female. Overweight, lost 45 pounds in five months through diet and exercise. Otherwise healthy.
Posted Sun, 16 Feb 2014 in Digestion and Bowels
Answered by Dr. Klerida Shehu 7 hours later
Brief Answer: High bilirubin/gallstones causing rash... Detailed Answer: Hi, The rash you are experiencing is due to high bilirubin caused by the gallstones. After the surgery, the symptoms should improve. You can apply cold compresses to the affected skin to ease the rash. I also suggest to start taking antihistaminic drugs; if the rash will worsen, I suggest to contact our doctor for further evaluation. All the best to your surgery! Dr.Klerida
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor